MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3341107
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Autoimmune Disorder (1732)
Date of Event 09/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant state: (b)(6).Complainant country: japan.Based on the available information, this event is deemed to be a reportable malfunction.Photograph, video and/or physical sample evaluation: ¿ no photographs associated with this case were received and no unused return sample was expected.Batch record revision results: lot 2l03714 was manufactured on 07/dec/2022, in mlk-3 line, with a total of (b)(4) market units (mkus).The complaints investigator performed a batch record review on 16/feb/2024, to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom) and all the tooling information documented was also correct, system application product (sap) material identification (id) 1670079 and manufacturing order (b)(4).The production process, in-process control, testing results and packaging of products was run according to the process instruction (pi) and recorded.Review of the batch record showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No discrepancy related to this issue were found within the documentation.Historical complaints review: on 16/feb/2024, complaints investigator ran a query in database in order to verify the complaints reported for the 2l03714 lot for the malfunction ¿skin barrier starter hole is defective (e.G misalignment or off center), leakage may occur (pre-cut only)¿ defect and as result an additional type 2 complaint was identified during this search as per work instruction (wi).Historical nonconformance review: on 16/feb/2024, complaints investigator ran a query in database looking for any in process nonconformance / corrective action / preventive actions (capa) (s) associated to the malfunction ¿skin barrier starter hole is defective (e.G misalignment or off center), leakage may occur (pre-cut only)¿ defect for the lot number 2l03714 and as result, no nonconformance / capa (s) for this malfunction were generated during the manufacturing process of the referenced lot.Current quality controls: based on the process instruction (pi), the following tests are performed in the manufacturing lines, in order to identify this failure mode in our manufacturing process: tm-002 m8 "visual inspection": ¿ frequency: 10 pouches per hour (80 pouches per turn) ¿ sample quantity: 80 pouches per turn ¿ acceptance criteria: accept = 0 | reject = 1 defect rate analysis: there have only been 1 defective parts confirmed to date from a lot size 13560 products.This represents a defect rate of only 0.007%, which is well within an appropriate acceptable quality level (aql) for this defect which should be 1.0% based on our standard operating procedure (sop).In addition, all of the in-process testing on this lot did not find a single defective pouch, which confirms that the lot is unlikely to breach an aql of 1.0.This issue certainly appears to be an isolated incident, but more importantly to date, it is well within our accepted aql level for this type of failure mode or defect.Conclusions: no objective evidence was received such as a photo or sample, for this reason, we cannot conclude that the product does not meet specifications.The review of the batch record for lot 2l03714 showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements, all applicable manufacturing and quality processes were followed, and no discrepancies or deviations were recorded.No changes to the end-to-end manufacturing process or components used during assembly of the batch were made.No nonconformity has been registered during the manufacturing process of the affected lot for the malfunction ¿skin barrier starter hole is defective (e.G misalignment or off center), leakage may occur (pre-cut only)¿ defect.No additional complaints were reported for lot affected related to the malfunction ¿skin barrier starter hole is defective (e.G misalignment or off center), leakage may occur (pre-cut only)¿ defect.Based on this, no negative trend was identified.Based on preliminary investigation results, there is no objective evidence that other products are impacted, and the issue appears to be isolated.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092, manufacturing site: 9618003.
 
Event or Problem Description
It was reported that a patient implanted with two 225cc mentor memoryshape breast implant experienced symptoms including arthritis, pain, dry eyes, dry mouth post-operatively.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key18818303
Report Number1645337-2024-02609
Device Sequence Number4289498
Product Code FTR
UDI-Device Identifier00081317004912
UDI-Public00081317004912
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/09/2020
Device Catalogue Number3341107
Device Lot Number6995285
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2024
Initial Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/12/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight59 KG
Patient EthnicityNon Hispanic
Patient RaceWhite